MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  PINN MAR +4 10D 28IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS, INC. 1818910  PINN MAR +4 10D 28IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121928152
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was an intercurrence with our material the insert 52 for head 28 did not fit correctly.Several attempts were made to fit the insert, and after many attempts the surgeon decided to change the acetabular dome and insert, but to make this change it was necessary to open another acetabular dome, head, an insert and two other screws, because in the new position of the acetabular dome the materials that were already open did not meet the need for fixing.After removal of the defective material from the surgical center, it was possible to perform some tests and found that it was actually larger, even though the implants had the laser marking of the factory.Already with the new implants opened it was only necessary to fit the insert with the fingers and to impact to lock the component in its proper place.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned acetabular liner confirms the reported observation.No error in material or manufacture is identified.The root cause is attributed to use error.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned acetabular liner confirms the reported observation.No error in material or manufacture is identified.The root cause is attributed to use error.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MAR +4 10D 28IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8304292
Report Number1818910-2019-83200
Device Sequence Number16469806
Product Code LPH
UDI-Device Identifier10603295013471
UDI-Public10603295013471
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121928152
Device Lot Number505276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/19/2019
02/19/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date02/20/2019
02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1